ppl on antidepressants please help

Watch
Anonymous #1
#1
Report Thread starter 1 week ago
#1
hey guys,
i've been really depressed and had huge issues with body image my whole life, with bouts of suicidal thoughts and self harm. it has gotten quite bad again recently and my doctor has suggested starting antidepressants.

i've been looking at the side effects, length of time they're taken for etc. and i'm struggling to decide whether or not it is a good idea. my doctor said that they tend to make things worse before they get better which would be difficult for me as i'm about to go on to a new degree as i failed last year due to my mental health, and obviously don't want my mental health to get worse to a point it affects my studies. that being said, i really want to be able to get better.

i've also struggled with drug use which is extremely dangerous to do in conjunction with antidepressants, and of course i think i can stop using drugs however i'm not sure what would happen if antidepressants made my mental health worse.

i'm really unsure whether or not it is worth starting a course of medication or not, anyone with any knowledge or in a similar position please help!! in advance thank you so so much
0
reply
Anonymous #2
#2
Report 1 week ago
#2
(Original post by Anonymous)
hey guys,
i've been really depressed and had huge issues with body image my whole life, with bouts of suicidal thoughts and self harm. it has gotten quite bad again recently and my doctor has suggested starting antidepressants.

i've been looking at the side effects, length of time they're taken for etc. and i'm struggling to decide whether or not it is a good idea. my doctor said that they tend to make things worse before they get better which would be difficult for me as i'm about to go on to a new degree as i failed last year due to my mental health, and obviously don't want my mental health to get worse to a point it affects my studies. that being said, i really want to be able to get better.

i've also struggled with drug use which is extremely dangerous to do in conjunction with antidepressants, and of course i think i can stop using drugs however i'm not sure what would happen if antidepressants made my mental health worse.

i'm really unsure whether or not it is worth starting a course of medication or not, anyone with any knowledge or in a similar position please help!! in advance thank you so so much
Don’t take the antidepressants.... my therapist said that it doesn’t help in the long run.. start doing exercise or work on what you can improve about yourself... the world isn’t nice it sucks being here but you’re not alone .. I can’t write everything that I’d like to because this message would get deleted but .. don’t give up .. I’m stuck here too ... but some say that we find a meaning in things by living sure it isn’t pleasing to work or to study but you made it here because you tried .. if you can’t do it for yourself do it for others ... I don’t know your background but take your time... enjoy the present.. enjoy even eating bread ... it sounds stupid but you have one life so you might as well live it because there’s nothing to lose ... I’m sorry because I’m in your shoes ... I’m sorry that people didn’t reply quickly... but I hope it helps
0
reply
dyelbro
Badges: 10
Rep:
?
#3
Report 1 week ago
#3
(Original post by Anonymous)
hey guys,
i've been really depressed and had huge issues with body image my whole life, with bouts of suicidal thoughts and self harm. it has gotten quite bad again recently and my doctor has suggested starting antidepressants.

i've been looking at the side effects, length of time they're taken for etc. and i'm struggling to decide whether or not it is a good idea. my doctor said that they tend to make things worse before they get better which would be difficult for me as i'm about to go on to a new degree as i failed last year due to my mental health, and obviously don't want my mental health to get worse to a point it affects my studies. that being said, i really want to be able to get better.

i've also struggled with drug use which is extremely dangerous to do in conjunction with antidepressants, and of course i think i can stop using drugs however i'm not sure what would happen if antidepressants made my mental health worse.

i'm really unsure whether or not it is worth starting a course of medication or not, anyone with any knowledge or in a similar position please help!! in advance thank you so so much
dont take them
0
reply
Phoenixfeather99
Badges: 18
Rep:
?
#4
Report 1 week ago
#4
Anti-depressants really helped me and I wouldn’t be here without them. It took a while to find the right ones for me as some didn’t help at all. If you’ve tried other therapies and have found they haven’t helped then you could try the medication but it’s important to remember that once you start them you can’t suddenly stop them as you will get withdrawal effects. I suggest that you speak through your concerns with your doctor as he may be able to offer you support such as more frequent appointments whilst starting the medication to offer you reassurance.
Universities also have counselling that you could access that you may find helpful too so make sure that you explore all your options as medication alone won’t make you better.
Phoenix :console:
0
reply
bones-mccoy
Badges: 19
Rep:
?
#5
Report 6 days ago
#5
Unfortunately it's one of those situations where you'll never know unless you try

I wouldn't pay much attention to those saying not to take them, they're only speaking from their own experience and yours may be totally different. I was on AD's for three years and although the side effects were horrible at the beginning, they really helped me long-term. But I'm aware others had had terrible experiences on the same medication that I took - it all depends so much on the individual and how they react, not every drugs works well for every person.

You seem pretty clued up on the potential negatives of taking side effects so it would be a good idea to discuss these with your GP. It may be beneficial for you to start on a small dose with constant monitoring from your doctor and see how you go from there.
1
reply
Napp
  • Political Ambassador
Badges: 22
Rep:
?
#6
Report 6 days ago
#6
(Original post by Anonymous)
Don’t take the antidepressants.... my therapist said that it doesn’t help in the long run..
That is a spectacularly unhelpful bit of advice to the OP. An anecdotal remark by a therapist, of all people, being of zero help in this situation.
1
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

What are you most likely to do if you don't get the grades you were expecting?

Go through Clearing (154)
38.4%
Take autumn exams (123)
30.67%
Look for a job (14)
3.49%
Consider an apprenticeship (17)
4.24%
Take a year out (68)
16.96%
Something else (let us know in the thread!) (25)
6.23%

Watched Threads

View All